Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Been on zoloft for a bit, feeling jittery  (Read 191 times)

0 Members and 1 Guest are viewing this topic.

Offline itsryan1123

  • Newbie
  • *
  • Posts: 15
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Been on zoloft for a bit, feeling jittery
« on: August 20, 2014, 07:08:18 AM »
Hi everyone this is my first post! Names Ryan and I've had panic attacks and I guess GAD for about a year now. Anywho, the doc wanted to put me on something a little longer term so she started me on 50mg of  Sertraline. I was very optimistic about feeling better but after about 2.5 weeks I hadn't noticed much of a difference. She said this was normal and sometimes it takes a while to start fully working. But she also wanted to up the dosage to see if I would respond a little better. I'm on 100mg for 2 days now, and I've been noticing more than before that I feel super jittery when I first wake up. It is very uncomfortable and not ideal. It goes away in about an hour but I was just generally wondering if anyone has experienced anything like this while on zoloft? Like I said I'm still very optimistic about the drug working and I'm willing to put in a week or two of uncomfortable feelings if it means feeling better. Thanks to anyone who reads/responds!
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 4463
  • Country: au
  • Rec's: 103
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Been on zoloft for a bit, feeling jittery
« Reply #1 on: August 20, 2014, 08:45:15 AM »
I was very optimistic about feeling better but after about 2.5 weeks I hadn't noticed much of a difference. She said this was normal and sometimes it takes a while to start fully working.

Welcome to AnxietyZone, Ryan.

It typically takes 3-12 weeks for antidepressants to kick-in. They work by encouraging the growth of new brain cells to replace those killed or prevented from growing by chronically high stress hormone levels in the brain. This takes a while. Also 50mg is usually the minimum effective dose. Most need to take 100-150mg for good results.

Quote
I've been noticing more than before that I feel super jittery when I first wake up. It is very uncomfortable and not ideal. It goes away in about an hour but I was just generally wondering if anyone has experienced anything like this while on zoloft?

Antidepressants can make anxiety worse in the first few weeks. It is caused by the increased serotonin activity. Despite the common mythology, serotonin is not a 'feel good' neurotransmitter. Fortunately after a while the brain (and body where serotonin also plays a role) respond to the increased serotonin activity by reducing its synthesis and expression and brain levels drop back to baseline and in some areas linked to anxiety levels drop substantially below baseline.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline itsryan1123

  • Newbie
  • *
  • Posts: 15
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Been on zoloft for a bit, feeling jittery
« Reply #2 on: August 21, 2014, 09:16:49 AM »
Thanks for the response. You've basically confirmed everything the doctor told me/what I found online. I have prescriptions of ativan and xanax as well, which I'm sure would combat the increased anxiety, but I'm personally too terrified to take them. I just wish these drugs didn't take so long to start working! I hate feeling worse before feeling better :sign0171:
Bookmark and Share

Offline Never-Quit

  • Pay It Forward ! and Be a Blessing to others !
  • Hero Member
  • *****
  • Posts: 981
  • Country: us
  • Rec's: 22
  • Gender: Male
  • Mood: Happy
    Happy
  • Overcomer by God's Grace- Panic/Anxiety/OCD
    • Poke This Member
Re: Been on zoloft for a bit, feeling jittery
« Reply #3 on: August 21, 2014, 01:38:55 PM »
Yes, understandable  :P- I felt the same way over 20 years ago, when I was starting my first SSRI (Paxil) - since then I have tried several others until I found the right one (Prozac).

With the current technology of pharmacology and medicines - not ideal (it stinks!) ::) having to wait 4-12 weeks for it to work, but right now, that is the best we have  :winking0008:

I am so happy I was patient, and I was determined to give these medications a fair trail - and it wasn't easy - but the payoff was "a brand new life" free of anxiety and worth 100X more than any discomfort, I had to endure.

Also, I notice in the last 20 years, there has been a new trend of "horror stories" regarding BZD use when using an SSRI, which are I personally found to be unfounded.  The people who end up abusing BZD - are rarely people like myself, who are afraid to take any medications, most of the BZD 'horror stories' come from not following doctor's instructions, and taking more than necessary, and like everything else that is abused - (alcohol, pain pills, opiates, etc)- they can become an addiction and detox becomes painful.

I am so grateful for Benzodiazepines, they offered protection from panic attacks - when nothing else would, until my SSRI finally kicked in.

Without the help of Benzodiazepines to help offset my initial anxiety and the additional added temporary anxiety of the SSRI/AD meds, I would have never been able to stay on my SSRI/AD long enough, at the therapeutic dosage needed to have redeemed my life from the 'clutches of Panic Disorder, GAD, and OCD.'  :yes:

Hang in there!  :grinning-smiley-003: In the end, it is worth all the discomfort and temporary pain - in my case, these medications are nothing short of a miracle, I am completely free of these "anxiety demons" and the benefits of this freedom outweigh any temporary pain or discomfort.

Wishing the best of luck, keep us updated on your 100 mg increased dose of Zoloft :action-smiley-065:
Bookmark and Share
Never, never, never give up. -Winston Churchill

“You can’t live a perfect day without doing something for someone who will never be able to repay you."   ~ John Wooden

Offline insights

  • Hero Member
  • *****
  • Posts: 4463
  • Country: au
  • Rec's: 103
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Been on zoloft for a bit, feeling jittery
« Reply #4 on: August 21, 2014, 05:29:52 PM »
I have prescriptions of ativan and xanax as well, which I'm sure would combat the increased anxiety, but I'm personally too terrified to take them.

You've been taking Ativan (lorazepam) since before you were born. It is one of the natural benzodiazepines which occur in all foods. Provided you take them as prescribed benzodiazepines are safe drugs which our bodies are well conditioned to handle. They've probably been doing it for millions of years, ever since the first creature sank its teeth into a plant. Dependence can become an issue if you take the short-acting BZDs daily for more than a month or two which will mean you'll have to wean off them, but you will also become physically dependent on Zoloft too and need to wean off it when the time comes to quit.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags: zoloft anxiety 
 

Related Topics

  Subject / Started by Replies Last post
1 Replies
5198 Views
Last post June 15, 2008, 10:13:34 PM
by Xalatimo
6 Replies
866 Views
Last post August 28, 2009, 05:21:23 PM
by worriedsick
4 Replies
440 Views
Last post March 02, 2013, 09:44:44 PM
by insights
14 Replies
714 Views
Last post January 24, 2014, 09:22:48 AM
by Shaun2
5 Replies
317 Views
Last post February 08, 2014, 02:06:45 PM
by clippergoodwill